Alert archive / Connecticut / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jul 8, 2021, 12:49 AM EDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 12:49 AM EDT (04:49 UTC)
- Expired
- Jul 8, 2021, 1:30 AM EDT
- In force
- 41 min
- Issued by
- NWS New York, NY
The radar
The Brookhaven radar (KOKX), 57 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1805 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
970
WWUS81 KOKX 080449
SPSOKX
Special Weather Statement
National Weather Service New York NY
1249 AM EDT Thu Jul 8 2021
CTZ005-009-NYZ070-080530-
Northern Fairfield-Southern Fairfield-Northern Westchester-
1249 AM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND CENTRAL
WESTCHESTER COUNTIES...
At 1249 AM EDT, a strong thunderstorm was located near New Canaan,
moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bridgeport, Stamford, Norwalk, Shelton, New Canaan, Newtown,
Fairfield, Greenwich, Stratford, Trumbull, Westport, Ridgefield,
Darien, Monroe and Bethel.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4142 7332 4123 7311 4121 7311 4100 7352
4099 7355 4113 7369
TIME...MOT...LOC 0449Z 229DEG 19KT 4111 7356
$$
NVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 7, 11:49 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 7, 11:49 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service New York NY
1149 PM EDT Wed Jul 7 2021
.SYNOPSIS...
A cold front slowly approaches from the north tonight, stalling over
the area. The front then lifts back north on Thursday. Elsa
approaches us through the day Thursday and impacts the region mainly
Thursday night and Friday. Please refer to the latest forecast and
track information on Elsa from the National Hurricane Center. Weak
high pressure briefly builds in this weekend before a warm front
moves in and pushes north of the area early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Minor changes to temperatures, winds and sky cover with this
update. Showers and a linear thunderstorm complex have been
relegated to the Lower Hudson Valley and extreme SW CT as a
shortwave approaches as noted on GOES-16 6.2 micron channel.
Latest SPC mesoanalysis does indicate an SBCAPE gradient in the
vicinity which the storms appear to be riding along. Biggest
threat is strong winds (still some DCAPE in the area) with any
storm and possible minor flooding as well. The severe threat
appears to be over elsewhere, and so elected to expire the
severe thunderstorm watch.
Warm and muggy conditions continue overnight with lows
generally in the 70s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The stationary front shifts back north as a warm front in the
morning. This will lessen the potential of boundary-influenced
moisture convergence in the area. Shower chances will however
increase through the day along with a chance of thunderstorms. Best
chances will be over the NW zones where synoptic scale lift
increases late in the day ahead of the right-entrance quadrant of an
upper jet streak. This jet streak will probably have greater
influence over the NW half of the forecast area into Thursday night.
PWATs increase to around 2 inches so heavy downpours will be
possible. Then late at night with the approach of Elsa, even greater
chances of heavy downpours. A flash flood watch now begins during
the late night hours for all but eastern LI and SE CT.
Regarding heat headlines, have gone a little below NBM deterministic
guidance for high temps since based on temps aloft and partly to
mostly cloudy conditions. Combined with the dewpoints, heat index
values for portions of Union and Essex Counties reach 95-97, but not
more than half than any one forecast zone. Not enough confidence to
extend the heat advisory in the areas into Thursday, especially
considering the potential cloud cover.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Elsa or remnants of Elsa pass over or nearby the forecast area
Friday morning with the Flash Flood Watch continuing through
the morning hours. See the hydrology section for more details on
impacts from the rain. Winds will pickup for a short time
Friday morning as they shift more east, then finally west to
northwest in most areas by noon. Rain chances and wind then
drop off in the afternoon and evening hours. Please refer to
the latest forecast and track information on Elsa from the
National Hurricane Center.
Upr ridge builds over the Atlc thru the long term. This will
result in a warming trend and increasing chances for shwrs and
tstms. Southwest flow aloft tends to favor interior/wrn zones
for best pcpn chances, but there is some uncertainty wrt the the
position of the ridge and the track and timing of the
associated upr low. The cwa could be close enough to the storm
track on the nrn periphery of the ridge to produce several
rounds of active wx. On the other hand, a drier scenario would
favor a few airmass tstms each day mainly over the interior. For
now, the blended approach was taken and the NBM followed.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
A weak cold front approaches the region from the north this evening,
then weakens over the area on Thu.
Mainly VFR thru the TAF period. The threat for showers and
thunderstorms has generally ended for tonight, with just a very
low chance of a shower or thunderstorm developing, except for
KSWF, where VCTS is still possible due to the large area of
showers and thunderstorms that will pass just to the west of the
terminal.
Some patchy fog is possible in the outlying airports after 05Z,
with the highest probability of occurrence for eastern
terminals.
Increasing chances for showers and thunderstorms on Thursday.
VCSH from 12Z to 18Z, then VCTS from 18Z onward. However, VCTS
is possible from the 12Z to 18Z timeframe.
SW winds this eve, then winds become lgt and vrb overnight.
Strengthening S/SE flow on Thu.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments likely for thunderstorm uncertainty.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.Thu night...VFR, becoming MVFR to IFR with shwrs and tstms
possible.
.Fri...Elsa impacts possible. MVFR or lower likely. Locally hvy rain
and embedded tstms possible.
.Sat...Mainly VFR but isold shwrs and tstms possible.
.Sun...Chances for shwrs and tstms.
.Mon...Chances for shwrs and tstms.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Sub-advisory conditions remain on all waters tonight. Southerly winds
ahead of Elsa's approach then begin to increase on Thursday into
Thursday night. At least SCA conds are probable Thursday
evening with potentially stronger winds for late Thursday night
into Friday as Elsa passes through or nearby.
Please refer to the latest forecast and track information on Elsa
from the National Hurricane Center.
Seas on the ocean will subside on Sat, with waves blw 5 ft expected
by Sat ngt attm. Winds will be blw sca lvls on all waters Sun-Tue.
Seas on the ocean may touch 5 ft at times Sun and Mon.
&&
.HYDROLOGY...
Minor flooding is possible with any storms overnight.
Flooding is possible late Thursday through Friday with periods of
rain and potential thunderstorms. 2 to 3 inches of rainfall
with locally higher amounts possible during this time. Areas of
poor drainage/urban flooding are likely, with potential for
some areas of flash flooding and flooding of fast reacting
small rivers and streams.
No hydrologic concerns from Saturday through Wednesday.
&&
.TIDES/COASTAL FLOODING...
There remains a high risk of rip currents at ocean beaches through
Thursday. Surf height of around 3 to 5 ft is expected through
Thursday due to 3 to 5 ft southerly wind waves mixed with
background long period SE swells. Dangerous rip currents are
likely to continue on Friday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Tropical Storm Watch for CTZ008-010>012.
Flash Flood Watch from late Thursday night through Friday
morning for CTZ005-006-009-010.
NY...Tropical Storm Watch for NYZ078>081-179.
Flash Flood Watch from late Thursday night through Friday
morning for NYZ067>075-176>179.
High Rip Current Risk through Thursday evening for NYZ075-080-
081-178-179.
NJ...Flash Flood Watch from late Thursday night through Friday
morning for NJZ002-004-006-103>108.
MARINE...Tropical Storm Watch for ANZ331-332-340-345-350-353-355.
&&
SYNOPSIS...JC/BG
NEAR TERM...JC/DBR
SHORT TERM...JC
LONG TERM...JMC/BG
AVIATION...JP
MARINE...JMC/JC/BG
HYDROLOGY...JC/BG
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 7, 11:36 PM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1136 PM EDT Wed Jul 7 2021 NYZ075-178-090345- Kings (Brooklyn)-Southern Queens- 1136 PM EDT Wed Jul 7 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. Dangerous rip currents are also expected at ocean beaches on Friday. Flash flooding is possible late Thursday through Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ179-090345- Southern Nassau- 1136 PM EDT Wed Jul 7 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... ...TROPICAL STORM WATCH IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Tropical Storm Watch. Flash Flood Watch. Dangerous rip currents are also expected at ocean beaches on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-090345- Southwest Suffolk-Southeast Suffolk- 1136 PM EDT Wed Jul 7 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>074-176-177-090345- Northern Fairfield-Northern New Haven-Southern Fairfield- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Northern Queens- Northern Nassau- 1136 PM EDT Wed Jul 7 2021 ...FLASH FLOOD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-090345- Northern Middlesex- 1136 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Flash flooding is possible late Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ008-011-012-NYZ078-079-090345- Northern New London-Southern Middlesex-Southern New London- Northwest Suffolk-Northeast Suffolk- 1136 PM EDT Wed Jul 7 2021 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ010-090345- Southern New Haven- 1136 PM EDT Wed Jul 7 2021 ...TROPICAL STORM WATCH IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-350-353-355-090345- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1136 PM EDT Wed Jul 7 2021 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. Tropical storm conditions are possible for the eastern waters late Thursday Night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-090345- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 1136 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Tropical storm conditions are possible for the eastern waters late Thursday Night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jul 7, 10:43 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service New York NY
1043 PM EDT Wed Jul 7 2021
CTZ005-080330-
Northern Fairfield-
1043 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT ...
At 1043 PM EDT, a strong thunderstorm was located over Wingdale, or
near Sherman, moving northeast at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Sherman.
LAT...LON 4166 7350 4166 7349 4165 7349 4164 7350
4159 7347 4158 7353 4162 7352 4167 7352
TIME...MOT...LOC 0243Z 244DEG 19KT 4163 7356
NVSpecial weather statement, Jul 7, 11:19 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service New York NY
1119 PM EDT Wed Jul 7 2021
NYZ067-080415-
Orange-
1119 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ORANGE
COUNTY...
At 1119 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Parksville to Analomink. Movement
was east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Middletown, Port Jervis, Walden, Goshen, Howells, Montgomery,
Florida, Cuddebackville, Otisville, Huguenot, Unionville, Scotchtown,
Deerpark, Mechanicstown and Westtown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4149 7476 4150 7448 4157 7442 4160 7435
4160 7433 4163 7426 4163 7425 4160 7425
4159 7417 4122 7440 4136 7469 4137 7469
4139 7471 4140 7474 4143 7474 4143 7476
4145 7476 4146 7475
TIME...MOT...LOC 0319Z 255DEG 19KT 4186 7473 4104 7522
NVSpecial weather statement, Jul 7, 11:34 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service New York NY
1134 PM EDT Wed Jul 7 2021
CTZ005-NYZ067>070-080430-
Northern Fairfield-Putnam-Rockland-Northern Westchester-Orange-
1134 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FAIRFIELD...NORTHERN WESTCHESTER...ORANGE...PUTNAM AND ROCKLAND
COUNTIES...
At 1134 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Olivebridge to near Middletown.
Movement was east at 40 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Danbury, Newburgh, Middletown, Peekskill, Mount Kisco, Mahopac,
Monroe, Lake Carmel, Walden, West Point, Goshen, Sherman, Brewster,
Cold Spring and Howells.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4165 7349 4149 7344 4150 7342 4114 7363
4135 7461 4150 7453 4150 7448 4157 7442
4163 7426 4160 7425 4158 7413 4161 7413
4158 7405 4159 7395 4153 7400 4144 7398
4149 7393 4153 7353 4167 7352
TIME...MOT...LOC 0334Z 282DEG 35KT 4189 7424 4141 7449
NVSpecial weather statement, Jul 7, 11:46 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New York NY
1146 PM EDT Wed Jul 7 2021
CTZ005-009-NJZ002-103-NYZ067>070-080430-
Northern Fairfield-Southern Fairfield-Western Bergen-Western
Passaic-Putnam-Rockland-Northern Westchester-Orange-
1146 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD...WESTERN
PASSAIC...NORTHWESTERN BERGEN...WESTCHESTER...ORANGE...PUTNAM AND
ROCKLAND COUNTIES...
At 1145 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Phillipsport to near Pellettown. Movement
was east at 70 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Stamford, Danbury, New City, Newburgh, Middletown, West Milford,
Ossining, Peekskill, New Canaan, Monsey, Nanuet, Ramsey, Ringwood,
Haverstraw and Tarrytown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4150 7468 4150 7448 4163 7426 4158 7413
4161 7413 4159 7395 4144 7398 4149 7393
4153 7353 4167 7352 4150 7344 4151 7339
4148 7336 4105 7362 4110 7373 4105 7381
4104 7450 4120 7437 4140 7473
TIME...MOT...LOC 0345Z 263DEG 63KT 4163 7444 4111 7469
NVSpecial weather statement, Jul 8, 12:29 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service New York NY
1229 AM EDT Thu Jul 8 2021
CTZ005-009-NYZ067>070-080515-
Northern Fairfield-Southern Fairfield-Putnam-Rockland-Northern
Westchester-Orange-
1229 AM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD...
WESTCHESTER...SOUTHEASTERN ORANGE...PUTNAM AND ROCKLAND COUNTIES...
At 1229 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Millbrook to near Pomona. Movement
was east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Stamford, Danbury, Newburgh, Ossining, Peekskill, New Canaan,
Haverstraw, Mount Kisco, Mahopac, Lake Carmel, West Point, Sherman,
Brewster, Cold Spring and Newtown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4165 7349 4164 7350 4150 7344 4151 7339
4149 7337 4147 7332 4147 7330 4145 7330
4144 7327 4113 7350 4119 7428 4159 7396
4159 7395 4153 7400 4146 7400 4144 7398
4149 7393 4153 7353 4167 7352
TIME...MOT...LOC 0429Z 280DEG 27KT 4183 7366 4119 7411
NVSpecial weather statement, Jul 8, 12:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
1249 AM EDT Thu Jul 8 2021
CTZ005-009-NYZ070-080530-
Northern Fairfield-Southern Fairfield-Northern Westchester-
1249 AM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND CENTRAL
WESTCHESTER COUNTIES...
At 1249 AM EDT, a strong thunderstorm was located near New Canaan,
moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bridgeport, Stamford, Norwalk, Shelton, New Canaan, Newtown,
Fairfield, Greenwich, Stratford, Trumbull, Westport, Ridgefield,
Darien, Monroe and Bethel.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4142 7332 4123 7311 4121 7311 4100 7352
4099 7355 4113 7369
TIME...MOT...LOC 0449Z 229DEG 19KT 4111 7356
NVThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:02 PM EDT | Special Weather Statement | OKX | Putnam | 43 min |
| Jul 7, 10:43 PM EDT | Special Weather Statement | OKX | Dutchess | 47 min |
| Jul 7, 11:19 PM EDT | Special Weather Statement | OKX | Orange | 56 min |
| Jul 7, 11:34 PM EDT | Special Weather Statement | OKX | Orange, Putnam | 56 min |
| Jul 7, 11:46 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland, Westchester | 44 min |
| Jul 8, 12:18 AM EDT | Areal Flood Advisory | OKX | Orange | 66 min |
| Jul 8, 12:29 AM EDT | Special Weather Statement | OKX | Putnam, Westchester | 46 min |
| Jul 8, 12:44 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 62 min |
| Jul 8, 5:08 AM EDT | Tropical Storm Warning | OKX | Nassau, Suffolk | 33 hr |
| Jul 8, 9:23 AM EDT | Areal Flood Advisory | OKX | Orange | 112 min |
| Jul 8, 11:54 AM EDT | Special Weather Statement | OKX | Orange | 66 min |
| Jul 8, 12:59 PM EDT | Special Weather Statement | OKX | Putnam | 46 min |
| Jul 8, 12:59 PM EDT | Special Weather Statement | OKX | Rockland | 46 min |
| Jul 8, 1:24 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 51 min |
| Jul 8, 2:11 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Rockland, Westchester | 49 min |
| Jul 8, 2:29 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 2 hr |
| Jul 8, 2:53 PM EDT | Special Marine Warning | OKX | 52 min | |
| Jul 8, 2:58 PM EDT | Special Weather Statement | OKX | Nassau, Queens | 47 min |
| Jul 8, 3:10 PM EDT | Small Craft Advisory | OKX | 23 hr | |
| Jul 8, 3:15 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 3 hr |
| Jul 8, 3:19 PM EDT | Special Weather Statement | OKX | New York | 41 min |
| Jul 8, 3:49 PM EDT | Special Marine Warning | OKX | 56 min | |
| Jul 8, 3:53 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Westchester | 3 hr |
| Jul 8, 4:00 PM EDT | Special Weather Statement | OKX | Nassau | 45 min |
| Jul 8, 4:37 PM EDT | Special Weather Statement | OKX | Bronx, New York | 38 min |
| Jul 8, 4:51 PM EDT | Special Marine Warning | OKX | 24 min | |
| Jul 8, 5:03 PM EDT | Special Weather Statement | OKX | Nassau | 42 min |
| Jul 8, 5:06 PM EDT | Flash Flood Warning | OKX | Bronx, New York, Westchester | 3 hr |
| Jul 8, 5:16 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 44 min |
| Jul 8, 5:38 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 3 hr |
| Jul 8, 5:59 PM EDT | Special Weather Statement | OKX | Suffolk | 46 min |
| Jul 8, 6:15 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 3 hr |
| Jul 8, 6:40 PM EDT | Special Weather Statement | OKX | Suffolk | 50 min |
| Jul 8, 6:59 PM EDT | Areal Flood Advisory | OKX | Kings, Nassau, New York, Queens | 90 min |
| Jul 8, 7:17 PM EDT | Special Weather Statement | OKX | Nassau | 43 min |
| Jul 8, 3:08 PM EDT | Special Weather Statement | OKX | Bergen | 37 min |
| Jul 8, 3:27 PM EDT | Special Weather Statement | OKX | Essex | 48 min |
| Jul 8, 6:35 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Hudson, Union | 40 min |
| Jul 8, 7:25 PM EDT | River Flood Warning | OKX | Bergen | 12 hr |
| Jul 7, 8:25 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 35 min |
| Jul 7, 9:06 PM EDT | Special Weather Statement | OKX | 39 min | |
| Jul 7, 9:41 PM EDT | Special Weather Statement | OKX | 49 min | |
| Jul 8, 1:26 AM EDT | Special Weather Statement | OKX | 49 min | |
| Jul 8, 1:30 AM EDT | Special Weather Statement | OKX | 45 min | |
| Jul 8, 2:24 AM EDT | Special Weather Statement | OKX | 51 min | |
| Jul 8, 2:00 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 45 min |
| Jul 8, 2:45 PM EDT | Special Weather Statement | OKX | 45 min | |
| Jul 8, 4:06 PM EDT | Special Weather Statement | OKX | 39 min | |
| Jul 8, 4:22 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 3 hr |
| Jul 8, 4:53 PM EDT | Special Weather Statement | OKX | 52 min |
Nearby
Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.